MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis.The hypotube was separated proximal to the guide wire exit notch.The proximal portion, including the hub were not returned.The reported material deformation (bent and flared stent) was confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The account was contacted in regards to the shaft separation; however, they were unaware of any shaft separation.It is possible the shaft separation took place after the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and heavily tortuous lesion in the left circumflex coronary artery.The vessel was predilated and the 3.5x12 mm xience alpine stent was inserted, but met a lot of resistance with the calcified anatomy.It was unable to advance further and the stent delivery system (sds) was retracted from the anatomy.There was no resistance removing the sds from the anatomy.After the sds was removed, longitudinal stent damage was noted; the stent was also flared and prolapsed.A non-abbott stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.This is being filed for the proximal shaft separation found during device investigation on the returned device.Follow-up with the customer indicated the customer was not aware of the shaft separation.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7580760
Report Number2024168-2018-04296
Device Sequence Number2364871
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public08717648199516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Catalogue Number1125350-12
Device Lot Number6011241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1